Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 28, 2009, 6:45 PM MDT for Doña Ana County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2009, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 28, 2009, 8:15 PM MDT
- In force
- 90 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:12 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 3:12 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 312 PM MDT SUN JUN 28 2009 .SYNOPSIS... ATMOSPHERIC MOISTURE LEVELS REMAIN HIGH ACROSS THE BORDERLAND WITH A PLUME OF DEEP SUP TROPICAL MOISTURE ORIENTED OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THIS COMBINED WITH A WEAK FRONT PUSHING IN FROM THE NORTHEAST WILL CREATE SCATTERED THUNDERSTORMS ACROSS THE AREA TONIGHT AND AGAIN ON MONDAY. AN UPPER HIGH BECOMES ESTABLISHED OVER ARIZONA AND WESTERN NEW MEXICO TUESDAY THROUGH THE REST OF THE WEEK. UPPER FLOW WILL BE A BIT DRIER BUT LOW AND MID LEVEL MOISTURE WILL CONTINUE THROUGH THIS PERIOD...GIVING US A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM TUESDAY ONWARD. && .DISCUSSION... OVERNIGHT CLOUDS BURNED OFF NICELY BY LATE MORNING/EARLY AFTERNOON...LEAVING BEHIND ENOUGH INSOLATION TO START FIRING OFF CONVECTION THIS AFTERNOON. TROPICAL MOISTURE PLUME STILL OVER US AND WITH WEAK BACK DOOR FRONT MOVING IN FROM THE NORTHEAST HAVE CREATED ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS TONIGHT. WV IMAGERY SHOWING UPPER DRY SLOT MOVING INTO THE EASTERN CWA...MAY HELP A FEW STORMS APPROACH SEVERE THIS EVENING. OTHERWISE MAIN RISK LOOKS LIKE POTENTIAL FLOODING AS PWS STAY AROUND 1.3 INCHES AND UPPER STEERING FLOW IS LIGHT. MONDAY BEGINS A TRANSITION TO A BIT DRIER PATTERN TOWARDS THE LAST HALF OF THE WEEK. UPPER HIGH RECENTERS OVER ARIZONA AND UPPER FLOW BECOMES LIGHT NORTHERLY. HOWEVER DEEPER MOISTURE PERSISTS UNTIL AT LEAST MONDAY AFTERNOON SO SCATTERED THUNDERSTORMS STILL LOOK LIKE A GOOD BET FOR MONDAY. WILL REDUCE POPS BACK TO SLIGHT CHANCE TUESDAY AND BEYOND AS PATTERN LOOKS LIKE TYPICAL DIURNAL PATTERN OF CONVECTION LIMITED MOSTLY TO MOUNTAINS. && .AVIATION...VALID 29/0000Z-30/0000Z... ENOUGH SUBTROPICAL MOISTURE ALONG WITH AN UNSTABLE ATMOSPHERE COMBINING WITH A WEAK BACKDOOR FRONT IN THE CWA WILL ALLOW SCATTERED RAIN SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. CIGS: SCT - BKN 040-060 AGL BKN100-140 BKN200-250...LCL VFR IFR BKN030 OVC080 3SM +TSRAGS MAINLY 00Z-09Z. SEE TAFS FOR DETAILS. && .FIRE WEATHER... THE ATMOSPHERE OVER THE FIRE WEATHER ZONES REMAINS VERY MOIST AND FAIRLY UNSTABLE AS A WEAK BACKDOOR FRONT FROM THE NORTHEAST CONTINUES TO PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO. EASTERLY FLOW EXISTS FROM THE SURFACE TO AROUND 10000 FT MSL. A PLUME OF DEEP SUP TROPICAL MOISTURE IS ORIENTED SW-NE OVER SOUTHERN NEW WITH A RIDGE OF HIGH PRESSURE ALOFT NOSES WESTWARD INTO SOUTHERN NEW MEXICO FROM TEXAS. THIS SCENARIO WILL INCREASE SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND MONDAY AND KEEP TEMPS SOMEWHAT COOLER AND MIN RH LEVELS ELEVATED. DUE TO THE SLOW MOVEMENT OF STORMS LOCAL AREAS OF HEAVY RAIN MAY PRODUCE ISOLATED FLOODING. FOR THE REST OF THE WEEK UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE REGION RESULTING IN SEASONABLY WARM TEMPERATURES. MODERATE MOISTURE LEVELS WILL ALSO PERSIST...ENOUGH TO CONTINUE ISOLATED MOUNTAIN STORMS EACH AFTERNOON WITH SLIGHT CHANCES FOR STORMS OVER THE LOWLANDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 72 95 71 / 30 30 30 20 20 SIERRA BLANCA TX 64 88 68 92 67 / 30 40 30 20 20 LAS CRUCES 66 92 71 95 68 / 30 30 30 20 20 ALAMOGORDO 64 90 67 94 66 / 30 40 20 20 20 CLOUDCROFT 49 63 49 68 50 / 40 40 20 20 20 TRUTH OR CONSEQUENCES 65 90 66 92 65 / 30 30 20 20 20 SILVER CITY 58 85 59 87 60 / 30 30 30 20 10 DEMING 66 91 67 94 66 / 30 30 30 20 20 LORDSBURG 67 92 66 94 65 / 30 30 30 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Jun 28, 11:09 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT SUN JUN 28 2009 NMZ022>025-030>032-TXZ055-056-291700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1109 AM MDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOIST ATMOSPHERE AND SLOW MOVEMENT OF STORMS MAY LEAD TO LOCAL HEAVY RAINFALL AND BRIEF FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MODERATELY MOIST ATMOSPHERE WILL REMAIN OVER THE REGION THROUGH THE PERIOD. MONDAY SHOULD REMAIN MOIST WITH SCATTERED THUNDERSTORMS BUT THEN A BIT OF DRYING TUESDAY AND BEYOND WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. HEFNER
In the hours before
Special weather statement, Jun 28, 2:02 PM MDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MDT SUN JUN 28 2009 NMZ024-032-TXZ055-282215- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO 202 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS TO AFFECT PARTS OF THE BORDERLAND... AT 200 PM MDT...SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS PORTIONS OF SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. THE STRONGEST STORM WAS LOCATED OVER THE FORT BLISS RESERVATION NORTH OF MONTANA VISTA...AND WEST OF HUECO TANKS. THIS STORM WILL MOVE NORTHEAST...CROSSING US-54 NEAR THE TEXAS NEW MEXICO BORDER...AND AFFECT CHAPARRAL BEFORE 3 PM. THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING... AND SMALL HAIL. LOCALIZED FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY IN POOR DRAINAGE AREAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE EL PASO METRO AREA OVER THE NEXT COUPLE OF HOURS. GUSTY OUTFLOW WINDS FROM THE CELL NEAR CHAPARRAL WILL LIKELY AFFECT PARTS OF THE NORTHEAST AND EAST SIDE BETWEEN 2 AND 230 PM. THUNDERSTORMS WILL ALSO BE POSSIBLE LATER TODAY ACROSS THE MISSION VALLEY AND LAS CRUCES AREAS. STORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALIZED FLOODING. HARDIMAN
Special weather statement, Jun 28, 5:00 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT SUN JUN 28 2009 NMZ024-025-282345- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 500 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS OVER OTERO COUNTY NEW MEXICO... AT 455 PM STRONG THUNDERSTORMS WERE MOVING ACROSS PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...WHITE SANDS...MESCALERO...LA LUZ...AND SACRAMENTO. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 5:46 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 546 PM MDT SUN JUN 28 2009 NMZ024-025-280030- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 546 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHERN OTERO COUNTY NEW MEXICO... AT 540 PM STRONG THUNDERSTORMS WERE MOVING ACROSS NORTHERN PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...BOLES ACRES...LA LUZ AND SUNSPOT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 5:47 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 547 PM MDT SUN JUN 28 2009 NMZ024-025-290030- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 547 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHERN OTERO COUNTY NEW MEXICO... AT 540 PM STRONG THUNDERSTORMS WERE MOVING ACROSS NORTHERN PORTIONS OF OTERO COUNTY NEW MEXICO. THE MOST INTENSE ACTIVITY WAS MOVING TO THE NORTH INTO THE VICINITY OF ALAMOGORDO...BOLES ACRES...LA LUZ AND SUNSPOT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS...SMALL HAIL... WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. SOME PONDING OF WATER OR LOCALIZED STREET FLOODING MAY OCCUR. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES OR FROM WATER COVERING THE ROADS. ROGASH
Special weather statement, Jun 28, 6:08 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 608 PM MDT SUN JUN 28 2009 NMZ031-032-TXZ055-290115- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- 608 PM MDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... STRONG THUNDERSTORMS WERE CONTINUING ACROSS PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO WITH SHOWERS AND THUNDERSTORMS LIKELY INTO EARLY TONIGHT. AT 550 PM THE MOST INTENSE ACTIVITY WAS LOCATED OVER EL PASO COUNTY TEXAS AND WAS MOVING INTO THE EL PASO TEXAS METROPOLITAN AREA. OTHER STRONG STORMS WERE OVER SOUTHERN DONA ANA COUNTY ALONG HIGHWAY 9 WITH THUNDERSTORMS ALSO IN LUNA COUNTY AROUND DEMING. THERE IS A POSSIBILITY STRONG THUNDERSTORMS WILL DEVELOP IN THE LAS CRUCES AREA LATER THIS EVENING. A FEW STORMS WILL PRODUCE VERY HEAVY RAINS...SMALL HAIL...WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. THUS PERSONS SHOULD SEEK SHELTER WHEN THUNDERSTORMS APPROACH. DANGEROUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES AND THE PONDING OF WATER ON ROADS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:07 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 83 min |
| Jun 29, 3:53 AM MDT | Flash Flood Watch | EPZ | 23 hr | |
| Jun 29, 1:23 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jun 29, 4:51 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Jun 28, 6:59 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Jun 28, 9:46 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 119 min |
| Jun 29, 3:14 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.